Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 22, 2017, 2:46 PM MST. It took effect at Dec 23, 2017, 5:00 AM MST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2017, 2:46 PM MST (21:46 UTC)
- In effect from
- Dec 23, 2017, 5:00 AM MST
- Expired
- Dec 24, 2017, 6:00 AM MST
- In force
- 25 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
645 WWUS75 KABQ 222146 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 246 PM MST Fri Dec 22 2017 NMZ512>515-231000- /O.NEW.KABQ.WI.Y.0047.171223T1200Z-171224T0600Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 246 PM MST Fri Dec 22 2017 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 5 AM to 11 PM MST Saturday. * LOCATION...Sangre de Cristo Mountains. * WINDS...West at 30 to 40 mph with gusts to 50 mph. * TIMING...Winds will begin to increase over the area late tonight and will peak late tomorrow afternoon. Winds will begin to diminish late Saturday evening. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on north to south oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
5 follow-up statements
711 WWUS75 KABQ 230948 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 248 AM MST Sat Dec 23 2017 NMZ523-232300- /O.EXB.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/ Central Highlands- 248 AM MST Sat Dec 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 6 AM MST Sunday. * LOCATION...Sangre de Cristo Mountains. * WINDS...West at 25 to 40 mph with gusts to 55 mph. The potential exists for gusts over 60 mph on higher peaks tonight. * TIMING...Winds will strengthen through today, then peak in strength during the late evening, before gradually weakening during the late night hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ512>515-232300- /O.EXT.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 248 AM MST Sat Dec 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST SUNDAY... * LOCATION...Sangre de Cristo Mountains. * WINDS...West at 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will strengthen through the morning, then peak in strength during the afternoon, before gradually weakening tonight. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44/42
504 WWUS75 KABQ 230954 CCA NPWABQ URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Albuquerque NM 254 AM MST Sat Dec 23 2017 CORRECTED BOTH SEGMENTS NMZ523-232300- /O.COR.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/ Central Highlands- 254 AM MST Sat Dec 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 6 AM MST Sunday. * LOCATION...Central Highlands including Clines Corners. * WINDS...West at 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will strengthen through the morning, then peak in strength during the afternoon, before gradually weakening tonight. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ512>515-232300- /O.COR.KABQ.WI.Y.0047.171223T1200Z-171224T1300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 254 AM MST Sat Dec 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST SUNDAY... * LOCATION...Sangre de Cristo Mountains. * WINDS...West at 25 to 40 mph with gusts to 55 mph. The potential exists for gusts over 60 mph on higher peaks tonight. * TIMING...Winds will strengthen through today, then peak in strength during the late evening, before gradually weakening during the late night hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44/42
000 WWUS75 KABQ 231900 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1200 PM MST Sat Dec 23 2017 NMZ533>535-537-240300- /O.EXB.KABQ.WI.Y.0047.171223T1900Z-171224T0600Z/ Guadalupe County-Quay County-Curry County-De Baca County- 1200 PM MST Sat Dec 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 11 PM MST this evening. * LOCATION...East Central Plains including Santa Rosa, Clovis, Tucumcari, and along I-40. * WINDS...West at 30 to 40 mph with gusts to 45 mph. * TIMING...Winds will continue through the afternoon and will begin to diminish later tonight. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ512>515-523-240300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-171224T1300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 1200 PM MST Sat Dec 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * LOCATION...Sangre de Cristo Mountains and the Central Highlands including Clines Corners * WINDS...West at 25 to 40 mph with gusts to 55 mph. The potential exists for gusts over 60 mph on higher peaks tonight. * TIMING...Winds will strengthen through today, then peak in strength during the late evening, before gradually weakening during the late night hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
602 WWUS75 KABQ 240256 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 756 PM MST Sat Dec 23 2017 NMZ533>535-537-240400- /O.CAN.KABQ.WI.Y.0047.000000T0000Z-171224T0600Z/ Guadalupe County-Quay County-Curry County-De Baca County- 756 PM MST Sat Dec 23 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Strong winds have become less widespread over the east central plains this evening. While a few areas will continue to see westerly gusts up to around 35 or 40 mph this evening, overall winds will continue to decrease in strength. $$ NMZ512>515-523-241300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-171224T1300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 756 PM MST Sat Dec 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY... * LOCATION...Sangre de Cristo Mountains and the Central Highlands including Clines Corners. * WINDS...West at 25 to 40 mph with gusts to 55 mph. The potential exists for gusts over 60 mph on higher peaks tonight. * TIMING...Winds will peak in strength late this evening, before gradually weakening during the late night hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds will impact north-to-south oriented roads. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
865 WWUS75 KABQ 241236 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 536 AM MST Sun Dec 24 2017 NMZ512>515-523-241345- /O.EXP.KABQ.WI.Y.0047.000000T0000Z-171224T1300Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 536 AM MST Sun Dec 24 2017 ...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING... Wind speeds will continue to weaken through sunrise, so the Wind Advisory will be allowed to expire. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:05 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 22, 11:05 AM MST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1105 AM MST Fri Dec 22 2017 .AVIATION... 18Z TAF CYCLE Conditions will continue to improve in the KFMN area as ceilings have lifted from IFR into VFR with rapidly clearing skies. Some lower level clouds should continue around the Upper Rio Grande Valley into the early evening hours but locations are expected to remain VFR. East of the Central Mountain Chain, all TAF sites will remain VFR with some mid-level ceilings developing as the upper level low continues to push eastward and out of the forecast area. While not in the 18Z package, based on satellite trends there is a possibility that KLVS could see ceilings briefly drop into high MVFR conditions in the 18-20Z time frame. 54/Fontenot && .PREV DISCUSSION...331 AM MST Fri Dec 22 2017... .SYNOPSIS... Temperatures today will be much cooler than recent days, with even some light snow over parts of eastern New Mexico. Light snow falling before sunrise from Taos to Santa Fe and the Sandia Mountains will spread east along Interstate 40 today. Accumulations will average a dusting to less than one half inch. Warmer weather will return Saturday before a cool down moves into eastern New Mexico Sunday. Temperatures will warm 10 to 15 degrees above normal on Christmas Day, before another cold front impacts eastern New Mexico Tuesday. No more rain or snow is on the horizon through the middle of next week. && .DISCUSSION... The main focus for the next 7 days will be the departure of light snow across eastern NM early today followed by several cold fronts on target to impact eastern NM through next week. Latest satellite imagery shows a sheared upper trough axis across western NM drifting eastward. Enough moisture and lift is present to allow light snow currently stretching along the central mt chain to generate minor impacts. Areas from Taos to Santa Fe and the Sandia Mts will see light snow exit eastward around sunrise into the high plains early this morning. The RAP, HRRR, SPC-WRF show minor precip amounts that will translate into a dusting to less than one half inch of snow. Increased PoPs eastward along I-40 into the Caprock area to account for latest model trends. Otherwise, expect a colder day with northwest winds forcing wind chill temps even lower. The remainder of the holiday weekend into next week will feature dry weather with strong temperature fluctuations focused on eastern NM. Central and western NM will be tranquil with highs 5-10 degrees above normal under patchy cirrus. Temperatures Saturday will rebound 10-15 degrees above normal over eastern NM with a deepening lee trough and stronger downslope flow. A 120-130 kt upper jet exiting the central Rockies Sunday will force another cold front through eastern NM, knocking temperatures back 15-20 degrees. Downslope flow strengthens again Christmas Day followed by yet another cold front Tuesday. This yo-yo temperature pattern continues thru around Thursday. Extended guidance is hinting that an unseasonably strong ridge of high pressure will develop over southern California late next week and spread very dry air and above normal temperatures into NM for several more days. Guyer && .FIRE WEATHER... An upper level low pressure system will pass slowly eastward across central and eastern NM today before ejecting across the TX panhandle this evening. There could be a dusting of snow across east central areas. High temperatures will continue to trend downward from yesterday's readings most places, with the main exception across northwest areas where a few degrees of warming are expected. Winds will be lighter than yesterday, though northwest flow will be gusty across the west. A broad area of poor ventilation is expected across eastern areas, with pockets of poor across the northwest. After briefly warmer temperatures on Saturday, an upper level trough exiting the CO Rockies in northwest flow aloft will send a back door cold front through NM's eastern plains Saturday night resulting in cooler temperatures there Sunday. The upper level system crossing CO will steer stronger flow aloft over NM on Saturday, and there will be a surface low across NE NM, causing westerly surface winds to gust over 50 mph Saturday in the Sangre de Cristo Mountains, and as much as 40 mph across the east central plains. Locally critical fire weather conditions are expected on the east central plains. Winds will stay strong into Saturday night in the Sangres. Pockets of poor ventilation across the Northwest Plateau, Rio Grande Valley and northeast plains on Saturday will become much more widespread on Sunday as winds weaken. Dry northwest flow aloft on Monday will shift more out of the west on Tuesday. After high temperatures warm above normal areawide again on Monday, readings may fall some on Tuesday behind a cold front. The weather system that was forecast to impact NM around the middle of next week now looks like it may stay to the north of the state. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 28
Hazardous weather outlook, Dec 22, 3:19 AM MST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 319 AM MST Fri Dec 22 2017 NMZ501>540-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 319 AM MST Fri Dec 22 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Light snow overnight along the U.S. Highway 285 corridor from Taos County to Santa Fe and Clines Corners will create a period of slick travel this morning. Light snow will taper off through the morning as it shifts east across the eastern plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Westerly winds of 20 to 30 mph with gusts up to 45 mph are expected Saturday from the Sangre de Cristo Mountains into parts of eastern New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
In the hours before
Local storm report, Dec 22, 9:28 AM MST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 AM MST FRI DEC 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW DULCE 36.94N 107.00W
12/21/2017 M1.0 INCH RIO ARRIBA NM CO-OP OBSERVER
0600 PM SNOW 5 SSW TOADLENA 36.17N 108.93W
12/21/2017 E1.0 INCH SAN JUAN NM OTHER FEDERAL
NAVAJO WHISKEY CREEK SNOTEL.
1107 PM SNOW TAOS 36.39N 105.58W
12/21/2017 E1.0 INCH TAOS NM TWITTER FEED
0915 AM SNOW 1 WSW LAMA 36.64N 105.63W
12/22/2017 M2.0 INCH TAOS NM COCORAHS
0915 AM SNOW 3 E GALLUP 35.52N 108.68W
12/22/2017 M1.0 INCH MCKINLEY NM COCORAHS
0915 AM SNOW 2 NNE QUESTA 36.74N 105.58W
12/22/2017 M2.5 INCH TAOS NM COCORAHS
0915 AM SNOW 1 ESE TRUCHAS 36.04N 105.79W
12/22/2017 M1.3 INCH RIO ARRIBA NM COCORAHS
&&
EVENT NUMBER ABQ1702349
EVENT NUMBER ABQ1702350
EVENT NUMBER ABQ1702351
EVENT NUMBER ABQ1702352
EVENT NUMBER ABQ1702353
EVENT NUMBER ABQ1702354
EVENT NUMBER ABQ1702355
FONTENOTNearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.